Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
Accupain

My Accutane Side Effects Theory

Maybe this isn't a theory at all and is already evident, but nonetheless please confirm the validity of this idea...

*Please note I am not a doctor, but I was once on accutane (4 years ago). This may be completely inaccurate*

Is it possible people are experiencing really harsh side effects (e.g. hair thinning) due to over dosage of accutane? Based on what I know, accutane is reducing the output of your sebaceous glands, which are what lead to acne in the first place. If high doses of accutane are completely closing off the "flood gates" - this doesn't seem natural from a biological perspective to me... Everyone needs some sebaceous gland activity to promote youthful and healthy looking skin, right? In the case of side effects, like hair thinning, I believe oil activity is what helps keeps hair on your head... If your skin is completely dry and oil free, it makes sense to me that people are experiencing hair loss...

Basically, what I think is accutane should be taken in doses that reduce sebaceous gland activity to a certain extent and should not be taken to the point where you completely close stop all oil activity...

What do you think about this thought?

Share this post


Link to post
Share on other sites

my great grandma used to put baby oil on her scalp and said it would make her hair grow faster ...so i would said so too...

i always thought people should slowly increase the dosage and let your body get used to it little by little ....

1st timers taking 80 mg from the start ! which sounds crazy to me ...but then again im not a derm either

Share this post


Link to post
Share on other sites

Higher dosage mean only you got a higher chance of experiencing severe side effects. I was on 20mg but I experience hair loss still. Same goes to people like pikapig who was on 5mg only, he suffered from hair loss as well. So you see, it is really a russian roulette thing, plus it isn't really about scalp without enough "oil" or what. People who suffer from accutane hair loss usually is due to auto immune disorder induced by accutane.

Share this post


Link to post
Share on other sites
Maybe this isn't a theory at all and is already evident, but nonetheless please confirm the validity of this idea...

*Please note I am not a doctor, but I was once on accutane (4 years ago). This may be completely inaccurate*

Is it possible people are experiencing really harsh side effects (e.g. hair thinning) due to over dosage of accutane? Based on what I know, accutane is reducing the output of your sebaceous glands, which are what lead to acne in the first place. If high doses of accutane are completely closing off the "flood gates" - this doesn't seem natural from a biological perspective to me... Everyone needs some sebaceous gland activity to promote youthful and healthy looking skin, right? In the case of side effects, like hair thinning, I believe oil activity is what helps keeps hair on your head... If your skin is completely dry and oil free, it makes sense to me that people are experiencing hair loss...

Basically, what I think is accutane should be taken in doses that reduce sebaceous gland activity to a certain extent and should not be taken to the point where you completely close stop all oil activity...

What do you think about this thought?

Your 'theory' is highly over simplified. As max said hairloss is normally an auto immune disorder when induced by accutane. The side effects from accutane are very complex involving the innate and secondary immune system generally.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


                ×